MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920480
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: during a dialysis line placement the scrub nurse and interventional radiologist experienced difficulty flushing the dialysis line prior to tunnelling.When prepping the line, the irrigation tube with clamp disconnected from the line when flushing.The happened several times.The line from kit was left in situ in the patient as it was functioning correctly.It was further clarified on preparation of the line, the temporary irrigation tube with clamp detached from the line when being flushed with saline.A hub from another kit was used.It was reported there was no adverse effects or harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one extension line, tunneler, and compression sleeve and cap for analysis.The catheter body was not returned for analysis.No definite signs of use were observed on the returned components.Visual analysis of the extension line did not reveal any obvious defects or anomalies.The open distal end of the extension line was flared outwards as expected.The inner diameter of the flared distal end of the extension line measured 0.149" which is within the specification of 0.139" - 0.149" per the extension line product drawing.The extension line was functionally tested with a lab inventory catheter per the instructions for use (ifu).The ifu instructs the user , "aspirate and saline flush the sheath, dilator, and valve prior to use.This step helps to minimize the risk of air embolism and clot formation." the extension line was pressed onto a severed red proximal connector of the lab inventory catheter and flushed with water using a lab inventory syringe.The extension line felt secure on the red proximal connector of the catheter and was able to flush water with no issues.Additionally, the extension line remained connected to the red proximal connector while flushing.Functional testing of the extension line with the reported catheter body could not be performed as the catheter body was not returned for analysis.R & d was previously contacted regarding this issue.They stated that the extrusion of the extension line tapers out at the distal end to enable a secure fit onto the catheter.They recommended to measure the inner diameter of the flare and connect the extension line to the proximal end of the catheter to ensure the proper functionality of both components.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit states, "aspirate and saline flush the sheath, dilator, and valve prior to use.This step helps to minimize the risk of air embolism and clot formation.".The complaint of disconnection between the extension line and catheter body before use was not able to be confirmed by a complaint investigation of the returned sample.The extension line met all relevant dimensional requirements and functional testing performed with a lab inventory catheter body met all requirements.A device history record review revealed no relevant findings to suggest a manufacturing related issue.Functional testing of the catheter body from the actual event could not be performed as it was not returned for analysis.Based on the customer description, returned sample, and comments from r & d, the root cause cannot be determined without the catheter body returned for evaluation.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 27 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15986651
Report Number1036844-2022-00070
Device Sequence Number5710286
Product Code MSD
UDI-Device Identifier20801902195184
UDI-Public20801902195184
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberIPN920480
Device Catalogue NumberCS-15322-VSP
Device Lot Number13F21H1085
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown